MAUDE Adverse Event Report: ESTABLISHMENT LABS S.A MOTIVA SILKSURFACE PLUS WITH QID; MOTIVA IMPLANTS

ESTABLISHMENT LABS S.A MOTIVA SILKSURFACE PLUS WITH QID; MOTIVA IMPLANTS
Catalog Number RSF-275+Q
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/05/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As stated in the literature, ¿a number of risk factors for rupture have been identified; the most common cause is surgical instrument damage.¿ (handel et al., 2013).Additionally, rupture is a common and known reason for complaints, and it is clearly characterized in the product dfu included with the implant, as stated above.Additionally, no cases of rupture because of product failure have been reported to establishment labs ever.Per our directions for use, each patient must receive the establishment labs s.A.¿motiva implants®: information for the patient¿ during her surgical consultation, it is the surgeons´ responsibility to ensure that the patient completely understands the information regarding the risks, benefits, and recommendations associated with silicone gel-filled breast implant surgery, as well as the complications typical of any type of surgery.This document is available in motiva® website: ifu.Motiva.Health.The instructions for use in the directions for use were reviewed, to determinate if there are indications that ensure the prevention and good handling of the product.For this event, it is considered that the information is suitable for the section of surgical precautions as follows: rupture: ¿breast implants can potentially remain intact for decades in the body, but all such devices will fail at some point.Breast implants rupture when the shell develops a tear or hole.Rupture can occur at any time after implantation, but it is most likely to occur; the longer the implant is in place.The following may cause implants to rupture: damage by surgical instruments, implant stress, and weakening during implantation, age and design of the implant, submuscular rather than sub-glandular location, the occurrence of post-operatory hematomas or seromas, folding or wrinkling of the implant shell, excessive force to the chest, trauma, compression during mammographic imaging, and severe capsular contracture¿.Breast implants are not considered lifetime devices, and implant rupture is a risk associated with breast surgery, which can occur at any time.
 
Event or Problem Description
It was reported that a patient who underwent breast implantation surgery with motiva implants experienced left implant rupture.The patient underwent explantation surgery.No patient demographics, such as weight, or ethnicity, were provided by the reporter, and no adverse outcomes for the patient have been noted.Efforts to gather additional information are ongoing, and the investigation remains in progress.
 
Event or Problem Description
(b)(6).It was reported that a patient who underwent breast implantation surgery with motiva implants experienced left implant rupture.The patient underwent explantation surgery.No patient demographics, such as weight, or ethnicity, were provided by the reporter, and no adverse outcomes for the patient have been noted.Efforts to gather additional information were made and the investigation remains was completed.
 
Additional Manufacturer Narrative
The reported devices were not returned for evaluation.A relationship between the reported event and the devices could not be established due to no clinical evidence was provided and the devices were not returned for evaluation.· as no manufacturing, material or design issues were identified, no further investigation or additional actions are required at this time.· establishment labs will continue to monitor for similar complaints/trends.

Brand Name
MOTIVA SILKSURFACE PLUS WITH QID
Common Device Name
MOTIVA IMPLANTS
Manufacturer (Section D)
ESTABLISHMENT LABS S.A
coyol free zone, building b25
alajuela CA 20113
CS  20113
Manufacturer (Section G)
ESTABLISHMENT LABS
coyol free zone, building b25
alajuela
Manufacturer Contact
susana hidalgo
coyol free zone, building b25
alajuela 20113
CS   20113
8003554164
MDR Report Key21036425
Report Number3012883202-2024-00251
Device Sequence Number7656464
Product Code FTR
UDI-Device Identifier07445161002860
UDI-Public(01)07445161002860(11)230121(17)280121
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue NumberRSF-275+Q
Device Lot Number23011550
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/30/2024
Supplement Report FDA Received Date04/14/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale